Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Albuquerque, NM

May 24, 2014Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 24, 2014, 2:54 AM MDT for Chaves County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2014, 2:54 AM MDT (08:54 UTC)
Expired
May 24, 2014, 3:45 AM MDT
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 153 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS55 KABQ 240854
SVRABQ
NMC005-240945-
/O.NEW.KABQ.SV.W.0028.140524T0854Z-140524T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 AM MDT SAT MAY 24 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 345 AM MDT

* AT 248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF ROSWELL...AND MOVING NORTHEAST AT 25 MPH. FREQUENT AND
  INTENSE LIGHTNING IS OCCURRING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MIDWAY...
  ROSWELL...
  BOTTOMLESS LAKES STATE PARK...
  BITTER LAKE WILDLIFE REFUGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3363 10454 3349 10404 3318 10442 3324 10460
TIME...MOT...LOC 0854Z 212DEG 22KT 3332 10444

$$
1 follow-up statement
720 
WWUS55 KABQ 240916
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 AM MDT SAT MAY 24 2014

NMC005-240926-
/O.CAN.KABQ.SV.W.0028.000000T0000Z-140524T0945Z/
CHAVES NM-
316 AM MDT SAT MAY 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAVES COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3363 10454 3349 10404 3318 10442 3324 10460
TIME...MOT...LOC 0916Z 212DEG 22KT 3343 10435

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:28 AM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 24, 12:28 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1228 AM MDT SAT MAY 24 2014

.UPDATE...
UPDATED TO EXPIRE SEVERE THUNDERSTORM WATCH.

44

&&

.PREV DISCUSSION...1149 PM MDT FRI MAY 23 2014...
.AVIATION...
06Z TAF CYCLE
SQUALL LINE OF +TSRA...GUSTY WINDS...CONSIDERABLE LIGHTNING AND
TORRENTIAL RAIN ALONG WITH A FEW INSTANCES OF SMALL HAIL
STRETCHING FROM JUST SOUTH OF CAO TO TCC TO JUST WEST OF FORT
SUMNER AND ROW AS OF 06Z. THIS WILL STRONGLY IMPACT TCC AND ROW
WITH AFOREMENTIONED CONDITIONS THROUGH ROUGHLY 08Z OR 09Z WITH
ONSET AND END JUST A BIT LATER AT ROW THAN TCC. EXPECTING AREAS OF
MVFR AND SOME IFR CIGS TO LINGER ACROSS GOOD PORTION OF EASTERN
PLAINS AND TO LESSER DEGREE ALL THE WAY WEST TO EAST SLOPES OF
CENTRAL MT CHAIN. AFTER 09Z PRECIPITATION SHOULD BECOME LESS
CONVECTIVE AND MORE STRATIFORM. ELSEWHERE STILL A FEW -SHRA AND
-TSRA AS FAR WEST AS THE CONTINENTAL DIVIDE OVERNIGHT...BUT
IMPACTS MUCH LESS THAN IN THE EAST. SOME MT OBSCURATIONS WILL ALSO
BE LIKELY ACROSS THE NORTHERN MTS AND THE REST OF THE CENTRAL MT
CHAIN INTO AT LEAST MID MORN SAT. RADAR TRENDS AND DEVELOPMENT
AND DECAY OF CONVECTION WILL LIKELY NECESSITATE RATHER FREQUENT
AMENDMENTS. SIMILAR SCENARIO SETS UP AGAIN FOR SATURDAY MAINLY
AFTER 17Z WITH BEST POTENTIAL FOR SEVERE TSRA TO BE A LITTLE
FARTHER TO THE EAST AND SE.

43

&&

.PREV DISCUSSION...312 PM MDT FRI MAY 23 2014...
.SYNOPSIS...
ACTIVE WEATHER WILL CONTINUE OVER MUCH OF NORTHERN AND CENTRAL NEW
MEXICO THROUGH THE MEMORIAL DAY WEEKEND AS A LOW PRESSURE SYSTEM
MEETS UP WITH ABUNDANT MOISTURE FROM THE GULF OF MEXICO. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PERIODICALLY DEVELOP
OVER CENTRAL...EASTERN...AND NORTHERN SECTIONS OF THE STATE TODAY
AND TONIGHT WITH JUST A FEW STRAY STORMS POSSIBLE IN THE
SOUTHWESTERN MOUNTAINS. SOME STORMS IN THE EASTERN PLAINS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. BATCHES OF RAIN
AND EMBEDDED STORMS MAY LAST WELL INTO THE OVERNIGHT HOURS. STORMS
ARE EXPECTED TO THEN REDEVELOP ON SATURDAY AFTERNOON AND EVENING
AS THE LOW PRESSURE SYSTEM INCHES CLOSER TO NEW MEXICO. BY SUNDAY
AND MONDAY STORMS WILL BECOME MOST CONCENTRATED OVER THE NORTH
CENTRAL TO NORTHEASTERN PARTS OF NEW MEXICO. COOLER THAN AVERAGE
TEMPERATURES WILL LAST THROUGH MONDAY BEFORE A BUILDING RIDGE OF
HIGH PRESSURE ALLOWS FOR A WARMING TREND DURING THE REST OF NEXT
WEEK.

&&

...ACTIVE CONVECTIVE PATTERN TO CONTINUE THROUGH THE WEEKEND WITH
SEVERE WEATHER POTENTIAL IN THE EASTERN PLAINS...

.DISCUSSION...
AND SEEMS TO HAVE ALREADY SEEN ITS MINIMAL CENTRAL PRESSURE.
THUS...SOME GRADUAL FILLING IN OF THE LOW IS EXPECTED AS IT VERY
SLOWLY DRIFTS EAST NORTHEAST. NAM WAS PEGGING SOME IMPRESSIVE H3
DIVERGENCE OVER CENTRAL NM EARLY THIS AFTERNOON...LIKELY WHAT IS
DRIVING THE BULK OF CURRENT CONVECTION AS HEATING CONTINUES TO
DESTABILIZE THE ATMOSPHERE. THIS DIVERGENT AREA WILL TRANSITION TO
NORTH CENTRAL NM THIS EVENING WITH SOME BROADER/WEAKER DIVERGENCE
ALOFT AIDING THE EASTERN ZONES THIS EVENING WHEN FULL
DESTABILIZATION HAS BEEN REACHED. FOR TONIGHT POP TRENDS ARE
ESSENTIALLY THE SAME AS PREVIOUS FORECAST PACKAGE...WITH MUCH OF
THE CENTRAL TO EASTERN ZONES STAYING ACTIVE OVERNIGHT. SEVERE
THREAT EAST OF THE CENTRAL MOUNTAINS WILL BE HIGHEST THROUGH
EVENING...TURNING MORE TOWARD AN ELEVATED OR NON-SURFACE-BASED
MODE THEREAFTER. THIS WILL ALSO LIKELY MORPH INTO A WIDESPREAD
STRATIFORM EVENT TOWARD EARLY SATURDAY MORNING...DEPENDENT ON ANY
LOBES OF VORTICITY GETTING SHED NORTHEASTWARD IN THE DIFFLUENT
FLOW.

NORTHERN AND EASTERN ZONES REMAIN BLANKETED IN LIKELY POPS FOR
SATURDAY AS THE LOW IS EXPECTED TO MOVE OVER THE WESTERN BORDER OF
NM. CONTINUED FETCH OF UPPER LEVEL FORCING WILL BE SPREAD OVER
THESE AREAS IN THE DIFFLUENT FLOW. THERE ARE SOME INDICATIONS THAT
THE DRY SLOT CURRENTLY SEEN ON WATER VAPOR IMAGERY WILL DIG ITS
WAY INTO SOUTH CENTRAL AND EASTERN NM. THE GFS IS MOST AGGRESSIVE
WITH THIS DRY PUNCH...BUT IS SOMEWHAT OF AN OUTLIER. FOR NOW HAVE
KEPT HEALTHY DEWPOINTS INTACT OVER THE EAST CENTRAL TO
SOUTHEASTERN PLAINS WITH SOME DRYING IN LOWER RIO GRANDE VALLEY.
THIS SHOULD STILL BE SUFFICIENT BOUNDARY LAYER MOISTURE FOR
WIDESPREAD CONVECTIVE ACTIVITY IN THE EAST...BUT A LATE INITIATION
TIME MIGHT BE IN ORDER DEPENDING ON TONIGHT'S ACTIVITY. SEVERE
THREAT WILL STILL BE INTACT IN THE EAST WITH EVEN BETTER MID
LEVEL FLOW ADDING TO BULK SHEAR PARAMETERS...AND IF A SHARP
INTERFACE DOES DEVELOP ALONG THE MID LEVEL DRY SLOT...THIS COULD
ENHANCE SEVERE DISCRETE STORMS.

INTO SUNDAY THE FORECAST MODELS ARE NOW INDICATING A MORE WOBBLY
PATH AND SLOWER TRACK TO THE UPPER LOW. RATHER THAN CONTINUING
EAST NORTHEAST IT SEEMS AS THOUGH ELONGATING AND PINWHEELING
LOBES OF VORTICITY ARE ADDING SOME ANGULAR MOMENTUM AND STEERING
THE LOW A BIT MORE NORTH...JUST EAST OF THE FOUR CORNERS. THIS
SHOULD KEEP THINGS FAIRLY ACTIVE OVER THE NORTHERN TIER OF NM WITH
STILL SOME POTENTIAL FOR SCATTERED SEVERE ACTIVITY IN THE EAST.
TEMPERATURES WILL REMAIN COOLER THAN AVERAGE WITH BOUNDARY LAYER
MOISTURE EVEN RECOVERING A BIT IN SOME CENTRAL ZONES.

BY MONDAY THE LOW RESUMES ITS EASTWARD
PROGRESSION...HOWEVER...BEING CUT OFF AND DISPLACED FROM THE POLAR
JET THERE MAY BE SOME POTENTIAL FOR IT TO MOVE SLOWER THAN
CURRENTLY PROGNOSES INDICATE. HAVE INCREASED POPS MORE FOR
MONDAY...INCLUDING THE CENTRAL MOUNTAIN CHAIN. BY TUESDAY AN UPPER
LEVEL RIDGE WILL SHOW SIGNS OF CLOSING IN CLOSER TO THE STATE.
THIS WILL LET TEMPERATURES REBOUND CLOSER TO NORMAL WITH A DRASTIC
DECREASE IN PRECIPITATION...BUT SUFFICIENT MOISTURE FOR RECYCLING
WILL STILL YIELD A FEW STORMS. TOWARD THE END OF NEXT WEEK THERE
WILL BE POTENTIAL FOR ANOTHER SURGE OF GULF MOISTURE COMING INTO
THE EAST...A SCENARIO THAT THE GFS IS MUCH MORE ENTHUSED ABOUT
COMPARED TO ITS EUROPEAN COUNTERPART.

52

&&

.FIRE WEATHER...
CURRENT SATELLITE DATA SHOWS AN UPPER LEVEL STORM SYSTEM OVER SW
ARIZONA HELPING IGNITE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF
WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON. THE STORM SYSTEM
WILL CONTINUE PRODUCING ACTIVE CONVECTIVE WEATHER THROUGH MEMORIAL
DAY WEEKEND. THIS SHOULD MAKE FOR A RELATIVELY QUIET FIRE WEATHER
PERIOD.

A DEVELOPING DRY SLOT WILL BEGIN SHIFTING THE ONGOING SHOWERS AND
THUNDERSTORMS TO THE EASTERN PLAINS TONIGHT...LEAVING CLEARER SKIES
AND LOWER DEWPOINTS OVER THE GILA MOUNTAINS. AS THE SHOWERS MOVE
ACROSS THE EASTERN PLAINS TONIGHT...SIGNIFICANT RAINFALL
ACCUMULATIONS ARE EXPECTED...WHICH SHOULD HELP IMPROVE SOIL
MOISTURE. OVERNIGHT RH RECOVERIES WILL BE GOOD TO EXCELLENT OVER
CENTRAL AND EASTERN NM AND FAIR OVER THE GILAS.

THE UPPER LEVEL STORM WILL BEGIN LIFTING NE SATURDAY...AND CENTER
NEAR THE FOUR CORNERS BY SUNDAY. MUCH OF NORTHERN AND CENTRAL NM
WILL SEE SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE NORTHERN MTS
AND EASTERN PLAINS FAVORED SATURDAY AND THE NORTHERN MTS FAVORED
SUNDAY. A FEW DRY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AS
THE DRY SLOT WORKS INTO SW NM...BUT THE MOISTURE DEFICIT SHOULD BE
SHORT LIVED. TEMPERATURES WILL TREND DOWN EACH DAY...BECOMING WELL
BELOW NORMAL BY SUNDAY. WITH GENERALLY WEAKER WINDS AND LOWERING
MIXING HEIGHTS...VENT RATES WILL TREND DOWN THROUGH SUNDAY...WITH NW
NM SEEING FAIR TO POOR VENT RATES AND GOOD VENT RATES MOST OTHER
AREAS.

RECENT MODEL TRENDS NOW INDICATE THAT THE STORM SYSTEM WILL DIVE
SE MONDAY...CENTERING OVER THE EASTERN PLAINS. BASED ON THE LARGE
SCALE PATTERNS...IT IS EXPECTED THAT THIS TREND IS LIKELY TO OCCUR.
THIS WILL TRANSLATE TO MORE WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY  ON MEMORIAL DAY THAN YESTERDAYS FORECAST PACKAGE.  THE
NORTHERN MTS AND EASTERN PLAINS WILL REMAIN THE FAVORED AREAS...BUT
HIGHER PRECIP CHANCES EXIST WEST TO THE CONTINENTAL DIVIDE.
TEMPERATURES WILL BEGIN REBOUNDING MONDAY...THOUGH REMAINING BELOW
NORMAL. OVERNIGHT RH RECOVERIES WILL ALSO START TO TREND
DOWN...BECOMING FAIR WEST OF THE CENTRAL MOUNTAINS AND GOOD TO
EXCELLENT EAST.

A RIDGE WILL BUILD INTO THE AREA TUESDAY AS THE STORM SYSTEM EXITS
EAST. MOISTURE SHOULD REMAIN TRAPPED UNDER THE RIDGE...AND COMBINED
WITH TEMPERATURES ABOVE NORMAL...ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL INITIALLY DEVELOP OVER THE NORTHERN MOUNTAINS MID
WEEK...AND SPREAD TO THE EASTERN PLAINS BY THE LATE WEEK PERIOD.
OTHERWISE...EXPECT INCREASING HIGH TEMPS AREA WIDE AND DECREASING
MIN AND MAX RH VALUES FOR ALL BUT THE FAR EASTERN PLAINS.

24

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, May 23, 5:38 AM MDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT FRI MAY 23 2014

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 AM MDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST RISK
FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS EASTERN
LINCOLN...CHAVES...ROOSEVELT...DE BACA...CURRY...SOUTHERN QUAY
AND SOUTHERN GUADALUPE COUNTIES. SOME THUNDERSTORMS EAST OF THE
CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY
RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED
FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE
AFTERNOON AND EVENING SATURDAY AND SUNDAY EAST OF THE CENTRAL
MOUNTAIN CHAIN. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING
WINDS SHOULD BE EAST OF A LINE FROM ROY TO ROSWELL. SOME
THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE
CAPABLE OF PRODUCING HEAVY RAIN SATURDAY AFTERNOON. MINOR
FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. DRIER AIR
MOVING IN FROM THE SOUTHWEST SHOULD LIMIT THE FLASH FLOOD THREAT
BY SUNDAY EVENING.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING WEDNESDAY AND THURSDAY FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE ACROSS THE NORTHEAST AND FAR NORTHEAST HIGHLANDS
AND PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND
EVENING TODAY THROUGH SUNDAY...THEN AGAIN WEDNESDAY AND
THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE
THUNDERSTORMS.

44

In the hours before

Special weather statement, May 24, 12:36 AM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1236 AM MDT SAT MAY 24 2014

NMZ538-240700-
CHAVES COUNTY PLAINS-
1236 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 100
AM MDT...

AT 1230 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARTESIA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM AS IT MOVES TOWARD LAKE ARTHUR.

OTHER AREAS AFFECTED BY THIS STORM INCLUDE...HAGERMAN AND GREENFIELD.

&&

LAT...LON 3318 10447 3318 10425 3310 10409 3295 10421
      3296 10449 3296 10450
TIME...MOT...LOC 0636Z 208DEG 22KT 3291 10439

GUYER
Special weather statement, May 24, 12:44 AM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1244 AM MDT SAT MAY 24 2014

NMZ538-240715-
CHAVES COUNTY PLAINS-
1244 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 115
AM MDT...

AT 1236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DEXTER...OR ABOUT 17 MILES
SOUTH OF ROSWELL...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL...DEXTER...BOTTOMLESS
LAKES STATE PARK...GREENFIELD AND MIDWAY.

&&

LAT...LON 3340 10453 3332 10417 3311 10436 3311 10456
TIME...MOT...LOC 0644Z 200DEG 19KT 3317 10442

GUYER
Special weather statement, May 24, 1:16 AM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 AM MDT SAT MAY 24 2014

NMZ537-240745-
DE BACA COUNTY-
116 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
145 AM MDT...

AT 112 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MESA...OR ABOUT 34 MILES
SOUTHWEST OF FORT SUMNER...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
DE BACA COUNTY.

&&

LAT...LON 3399 10455 3400 10458 3408 10476 3441 10468
      3422 10425
TIME...MOT...LOC 0716Z 215DEG 19KT 3411 10460

GUYER
Special weather statement, May 24, 1:36 AM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
136 AM MDT SAT MAY 24 2014

NMZ538-240800-
CHAVES COUNTY PLAINS-
136 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 200
AM MDT...

AT 130 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BITTER LAKE WILDLIFE
REFUGE...OR ABOUT 15 MILES NORTHEAST OF ROSWELL...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...ELKINS AND HAYSTACK MOUNTAIN
RECREATION AREA.

&&

LAT...LON 3385 10466 3375 10386 3347 10421 3352 10458
TIME...MOT...LOC 0736Z 204DEG 25KT 3357 10433

GUYER
Special weather statement, May 24, 1:44 AM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 AM MDT SAT MAY 24 2014

NMZ538-240815-
CHAVES COUNTY PLAINS-
144 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 215
AM MDT...

AT 136 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BOTTOMLESS LAKES STATE
PARK...OR ABOUT 17 MILES EAST OF ROSWELL...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.

&&

LAT...LON 3368 10417 3350 10396 3329 10386 3325 10419
      3342 10438
TIME...MOT...LOC 0744Z 227DEG 18KT 3342 10420
Special weather statement, May 24, 2:47 AM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 AM MDT SAT MAY 24 2014

NMZ538-240915-
CHAVES COUNTY PLAINS-
247 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 315
AM MDT...

AT 242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF ROSWELL...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL...BOTTOMLESS LAKES
STATE PARK...BITTER LAKE WILDLIFE REFUGE AND MIDWAY.

&&

LAT...LON 3355 10461 3343 10421 3317 10444 3323 10464
TIME...MOT...LOC 0847Z 204DEG 19KT 3331 10450

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:07 PM MDTSpecial Weather StatementABQTorrance38 min
May 23, 6:09 PM MDTSpecial Weather StatementABQSanta Fe51 min
May 23, 6:16 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Torrance119 min
May 23, 6:19 PM MDTSpecial Weather StatementABQGuadalupe41 min
May 23, 6:32 PM MDTSevere Thunderstorm WarningABQTorrance43 min
May 23, 6:43 PM MDTSevere Thunderstorm WarningABQGuadalupe47 min
May 23, 6:46 PM MDTSpecial Weather StatementABQ44 min
May 23, 6:48 PM MDTSpecial Weather StatementABQSan Miguel42 min
May 23, 6:50 PM MDTSpecial Weather StatementABQTorrance40 min
May 23, 6:55 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel50 min
May 23, 6:59 PM MDTSpecial Weather StatementABQGuadalupe46 min
May 23, 7:02 PM MDTAreal Flood AdvisoryABQColfax, Union118 min
May 23, 7:19 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance41 min
May 23, 7:25 PM MDTSpecial Weather StatementABQSan Miguel50 min
May 23, 7:34 PM MDTAreal Flood AdvisoryABQLincoln, Torrance116 min
May 23, 7:38 PM MDTSpecial Weather StatementABQSan Miguel52 min
May 23, 7:43 PM MDTSevere Thunderstorm WarningABQMora, San Miguel47 min
May 23, 7:47 PM MDTSpecial Weather StatementABQTorrance43 min
May 23, 8:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Socorro, Torrance46 min
May 23, 8:26 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
May 23, 8:29 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
May 23, 8:39 PM MDTSpecial Weather StatementABQHarding51 min
May 23, 9:02 PM MDTSpecial Weather StatementABQTorrance43 min
May 23, 9:32 PM MDTSpecial Weather StatementABQHarding43 min
May 23, 9:42 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
May 23, 9:48 PM MDTSpecial Weather StatementABQGuadalupe42 min
May 23, 10:11 PM MDTSpecial Weather StatementABQSan Miguel49 min
May 23, 10:15 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel2 hr
May 23, 10:31 PM MDTSpecial Weather StatementABQGuadalupe44 min
May 23, 11:04 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance116 min
May 23, 11:23 PM MDTSpecial Weather StatementABQGuadalupe52 min
May 23, 11:30 PM MDTSpecial Weather StatementABQChaves45 min
May 23, 11:35 PM MDTAreal Flood AdvisoryABQChaves, Lincoln115 min
May 23, 11:54 PM MDTSpecial Weather StatementABQ51 min
May 24, 12:36 AM MDTSpecial Weather StatementABQChaves24 min
May 24, 12:44 AM MDTSpecial Weather StatementABQChaves31 min
May 24, 12:55 AM MDTSevere Thunderstorm WarningABQChaves50 min
May 24, 1:16 AM MDTSpecial Weather StatementABQDe Baca29 min
May 24, 1:36 AM MDTSpecial Weather StatementABQChaves24 min
May 24, 1:44 AM MDTSpecial Weather StatementABQChaves31 min
May 24, 2:01 AM MDTAreal Flood AdvisoryABQChaves59 min
May 24, 2:12 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt2 hr
May 24, 2:18 AM MDTSevere Thunderstorm WarningABQChaves, Curry, Roosevelt42 min
May 24, 2:47 AM MDTSpecial Weather StatementABQChaves28 min
May 24, 3:06 AM MDTSpecial Weather StatementABQRoosevelt24 min
May 24, 3:27 AM MDTAreal Flood AdvisoryABQChaves2 hr
May 24, 3:31 AM MDTAreal Flood AdvisoryABQRoosevelt119 min
May 24, 3:51 AM MDTFlash Flood WarningABQChaves3 hr
May 24, 4:11 AM MDTAreal Flood AdvisoryABQChaves, Roosevelt2 hr
May 24, 6:48 AM MDTAreal Flood AdvisoryABQChaves3 hr
May 24, 10:01 AM MDTSpecial Weather StatementABQSocorro29 min
May 24, 10:33 AM MDTSpecial Weather StatementABQSocorro27 min
May 24, 11:02 AM MDTSpecial Weather StatementABQSocorro28 min
May 24, 11:08 AM MDTSpecial Weather StatementABQSocorro37 min
May 24, 2:00 PM MDTSpecial Weather StatementABQTorrance30 min
May 24, 2:36 PM MDTSpecial Weather StatementABQLincoln24 min
May 24, 4:29 PM MDTSpecial Weather StatementABQLincoln31 min
May 24, 5:12 PM MDTSpecial Weather StatementABQLincoln33 min
May 24, 5:28 PM MDTTornado WarningABQChaves, Lincoln32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.